Skip to content
My WebMD Sign In, Sign Up
My Current Pain Mgt. Dr.
avatar
Anon_27116 posted:
I just wrote a very long message to all of you here. I do not know why they would not let it be posted on here. I am so troubled. So many things are not going well for me at this time.

I wish that WebMD would let me know what I did wrong so I know why
they did not post my message here.

I only wanted to know what you all think about some different things when it comes to pain mgt. drs. and then my other drs. I have so many of them. All of them know each other and I don't hide anything from any of them. They know the truth and I listen to what each and every one of them has to say to me.

I have a pain mgt. dr. and a neurologist and a hematologist and a gyn, and a family dr. that know me very well. I have had chronic pain ever
since I was in my early 20's. Now I am in my early 60's. I have suffered more than you could imagine. I have had multiple female surgeries and multiple jaw surgeries. Having said this, I live in chronic pain on a daily basis. I appreciate all that my drs. do for me. I just do not think that my pain mgt. dr. understands well enough for the time being. Last time I saw her, she told me that she wanted to drop the amount of methadone that I take. I was absolutely shocked that she would recommend that.

I also recently had a TIA. That is the technical word for a mini-stroke. It really messed me up in my mind and my balance too. It was so very scary when it did happen. Thank goodness, that my cleaning lady was at my home the day that this happened. She called my husband and asked him what she should do. He told her to take me to the closest hospital and go to the ER. I did and then after waiting a long time they did admit me. It was so very scary. I was walking as though I was drunk and I sure do not drink any alcohol.

The ER drs. were very helpful and got me on the right path. Even though it was a mini-stroke, I could have a massive stroke if I am not ccareful. All of this is so dangerous and scary.

Anyway, when my pain mgt. dr. said that she wanted to cut down the amount of methadone that I currently take, I was just shocked. I am only taking 60 mgs. of methadone per day. That is much less than I used to take when I had another pain mgt. dr.

This new pain mgt. dr. is very nice, and very concerned, but yet, she
thinks that I need less of the methadone. I on the other hand disagree.

My neurologist is wonderful and prescribes the best medications for my tension and migraine headaches. He is young, and he does listen to me. Thank goodness that he does listen. So many other drs. that I have may listen, but they sure do not want to help me in the way that my neurologist does. The other drs. like my PCP and others just think that I am "Big Trouble" and can't wait until I am out of their office. That is the biggest lie for sure. I need their help and I am honest with them. I do not hide anything from them ever.

I have had multiple female surgeries and many jaw surgeries. I do know what chronic to severe pain is all about. It would be so nice if these
other drs. would not label me. That is so degrading and makes me want to cry.

So, what do some of you think about what I have said?
Thanks.
Reply
 
avatar
davedsel responded:
Hello.

First, WebMD probably did not refuse to post your discussion. Most likely you forgot to press the orange "Submit" button at the bottom right of the screen or there was a technical error and your discussion did not post. Both are common problems in these WebMD communities.

Second, I gather that your basic question is if it is OK that your pain management doctor thinks you should reduce your dose of methadone. What is your pm's reasoning behind this suggestion? Is your pain under control at the current dosage? You need to discuss this further with your new pm and weigh the risks and benefits. Make sure you get a clear understanding of why your doctor feels a dosage reduction is justified and be prepared to justify your disagreement.

I pray you can get answers soon.
Click on my username or avatar picture to read my story.

Blessings,

-Dave
 
avatar
ctbeth responded:
A TIA, to transient ischemia attack should not have left you with residual damage. Still, I'm sure that it was frightening

What is the reasoning for your pain?

As davedsel said, do ask your MD what the rationale is behind reducing your Methadone.

Since there are other classes of meds that are indicated more migraine, perhaps she intends to see how you do on other meds.

I hope that you'll write again and tell us how you are.
 
avatar
Anon_27116 replied to davedsel's response:
Hi Dave,
I have multiple drs. to treat my different conditions. One is
my cardio, pm, neuro, family dr., gyn , hematologist/ongoligist,
and I hope that is all of them. None of them treat me with
pain meds except for my pain mgt.dr. and my neurologist.
My pain mgt. dr. prescribes methadone, valium, and skelaxin.
My neurologist prescribes the generic Fioricent#3, sumatriptan,
botox for my neck and Phenergan. Both of these drs. know exactly what they prescribe for me. I never lie, or hide the truth about these medications to either dr. They know all of them and have acess to my records.

My pm dr. told me that she wants to cut down the amount of methadone and I do not want her to that. Currently she gives me
only 60 miligrams of the methadone per day. I used to have a pm dr. that prescribed 120 mg. of methadone per day. He died unfortunately, I hope that this info explains why I do not want to
have my methadone reduced.

As far as my pain problems. I have tension, migraine headaches, neck pain and now lower back pain. I have had multiple jaw surgeries that have left me with artificial jaw joint
implants. If you add all of this up it is a real hell of a way to
live. Every day I wake up with a headache and it never goes away. I also have the jaw pain every day.; It never goes away either. That is why I do not understand why my pm dr.; wants me to decrease the methadone.

I hope that I have answered your questions now.

Would you please give me your input and why you think what you think? I am very scared about decreasing the methadone. If she wanted to prescribe some other opiod med I would be OK with that too.
So far she just gives me a hard time about the amt. of methadone. I sure as hell am not going to go in to a hospital to
detox off of the methadone.

Now, does this make any sense to you all?

The other problem that I now have is that I had a TIA (mini stroke) about the first week in Agust. It has let me with balance
problems and I also have a difficult time remembering many things.; Both my neuro, pm, , gyn know about all of this. I have not had the time or money to see all of my drs. for the time being. I have left messages on their phones to let them know though.

So that is about it for now. I do hope that some of you do
understand why I am very confused and don't know what to do about all of thisl Oh, I forgot the new med that my neuro did prescribe to me over the last weekend. It is called Seroquel 50 mgs. at bedtime. He also ordered that to be given either 1 or 2 tablets at bedtime.

Now, you know all of this.
Please give me some feedback on this issue.
I really appreciate that more than you could even know.
Thank -you so very much for your opinions and your feedback.
Signed, Anonymous.

.
 
avatar
An_251837 replied to Anon_27116's response:
You have been told by two other members that you need to discuss all this with your doctor. This community is comprised of mostly lay-people, with a few nurses and one doctor who occasionally replies. This is not a reliable source for medical advice, plus is is against the terms of use (rules) that govern all WebMD communities for anyone to give you any type of medical advice or diagnosis.

Please, discuss all this with your doctors. That is the best advice anyone here can give you.
 
avatar
blessedladyptl replied to Anon_27116's response:
Anon_27116, you do need to talk to your pain dr. If she is determined to reduce your dosage of methadone, there is really little if anything you can do about it. You can change pain drs, but you have no way of knowing if a new pain dr will give you the same meds you're on now, including the methadone. There has been a lot in the news lately about overdoses and deaths from combining certain drugs. Valium is one if the meds that is of concern. Did your pain dr start to reduce the methadone after your neurologist put you on any new meds ?


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

I live in Arizona
If you drive in Arizona you can goto jail for DUI for any meds in your system, There are no buses where I live. I guess I will just sit ... More
Was this Helpful?
2 of 13 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.